Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and rheumatoid arthritis
Jun 5, 2008

I am a 55 yr female who was diagnosed with AIDS 18 months ago. Thanks to Atripla my CD4 is now 321 and VL undetectable with 17% (I started at CD4 183, 89,000 VL and 7%). I also have rheumatoid arthritis. I had to go off Methotrexate and Humira and not take Prednisone because of my HIV. Incidentally I have have ductal carcinoma in situ in both breasts that were treated with mastectomies. My question: My rheumatologist said there is a study going right now of the use of TNF Blockers (Humira/Enbrel) in HIV patients with RA. Have you heard of this or can shed any light on this combo of morbidities? Thank you for addressing HIV and aging!

Response from Dr. Moyle

The main issue about anti-TNF drugs in HIV is the risk of tuberculosis (TB) that has been reported with these drugs. With methotrexate and prednisolone it is much more about adding immunosuppression to immunodeficiency. Once your immunodeficiency has recovered, as it seems to be doing rather well, it is reasonable to reconsider using all of these drugs, your rhuematologist and HIV specialist can discuss together then relative risks and likely benefits in your indiidal case. As you are now well from an HIV standpoint and should have a long life expectancy, the optimal management of your Rhuematoid arthritis is critical to avoiding future disability. I hope this helps regards Dr Moyle



Previous
CD 4 Count Drops
Next
Stats on new infection for those over 50

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement